Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 13, NWS Springfield, MO

March 16, 2019Bates County, Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 16, 2019, 12:16 AM CDT for Bates County, Vernon County, Missouri. It took effect at Mar 16, 2019, 4:00 AM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Mar 16, 2019, 12:16 AM CDT (05:16 UTC)
In effect from
Mar 16, 2019, 4:00 AM CDT
Expired
Mar 17, 2019, 2:20 PM CDT
In force
34 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Bates County, MO, Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Osage River near Schell City (SCZM7). The gauge peaked at 30.43 ft at Mar 16, 2019, 6:00 PM CDT.

actionminormoderate303503/1603/1703/18
Action stage
28 ft
Minor stage
30 ft
Moderate stage
35 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

470 
WGUS43 KSGF 160516
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1216 AM CDT Sat Mar 16 2019



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Osage River near Schell City affecting Bates and Vernon Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC013-217-161715-
/O.NEW.KSGF.FL.W.0013.190316T0900Z-190317T1211Z/
/SCZM7.1.ER.190316T0900Z.190316T1200Z.190316T1211Z.NO/
1216 AM CDT Sat Mar 16 2019

...For the Osage River near Schell City...
* At 11:45 PM Friday The stage was 30.0 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast. 
* Impact...At 30.0 feet...Flood waters affect the Schell Osage 
  Conservation Area, the Old River Road North of Schell City and Lost
  Creek west of Schell Lake. Flood waters overflow the main river 
  channel at the gage site.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Osage River Basin
  Schell City      30  30.0 Sat 12 AM  28.5  24.7  20.8


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$
6 follow-up statements
322 
WGUS83 KSGF 161122
FLSSGF
Flood Statement
National Weather Service Springfield MO
622 AM CDT Sat Mar 16 2019



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County... 
  Osage River near Schell City affecting Bates and Vernon Counties... 
  Little Osage River near Horton affecting Vernon County 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-170221-
/O.CON.KSGF.FL.W.0006.000000T0000Z-190318T1312Z/
/HTNM7.1.ER.190313T0321Z.190315T2130Z.190317T1312Z.NO/
622 AM CDT Sat Mar 16 2019

...For the The Little Osage River near Horton...
 * At  5:45 AM Saturday The stage was 43.4 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 

* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Little Osage River Basin
  Horton           41  43.4 Sat 06 AM  41.1  40.0  38.5


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC217-170221-
/O.EXT.KSGF.FL.W.0008.000000T0000Z-190317T1531Z/
/NVDM7.1.ER.190313T0700Z.190314T2200Z.190316T1531Z.NO/
622 AM CDT Sat Mar 16 2019

...For the Marmaton River near Nevada...
* At  5:45 AM Saturday The stage was 20.9 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 

* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 20.0 feet...Minor flooding occurs near the gage site and
  affects low lying areas along the river.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Marmaton River Basin
  Nevada           20  20.9 Sat 06 AM  13.5   6.3   5.0


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

MOC013-217-170221-
/O.EXT.KSGF.FL.W.0013.000000T0000Z-190317T2000Z/
/SCZM7.1.ER.190316T0615Z.190316T1200Z.190316T2000Z.NO/
622 AM CDT Sat Mar 16 2019

...For the Osage River near Schell City...
* At  5:46 AM Saturday The stage was 30.1 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 30.2 feet by this
  morning.  The river will fall below flood stage late this 
  afternoon.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage 
  Conservation Area, the Old River Road North of Schell City and Lost
  Creek west of Schell Lake. Flood waters overflow the main river 
  channel at the gage site.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Osage River Basin
  Schell City      30  30.1 Sat 06 AM  28.7  25.0  21.1


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$
729 
WGUS83 KSGF 161500
FLSSGF
Flood Statement
National Weather Service Springfield MO
1000 AM CDT Sat Mar 16 2019



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Osage River near Schell City affecting Bates and Vernon Counties 
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC013-217-170559-
/O.EXT.KSGF.FL.W.0013.000000T0000Z-190319T0730Z/
/SCZM7.1.ER.190316T0615Z.190317T0000Z.190318T0730Z.NO/
1000 AM CDT Sat Mar 16 2019

...For the Osage River near Schell City...
* At  9:45 AM Saturday The stage was 30.3 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 30.4 feet by this
  evening.  The river will fall below flood stage early Monday 
  morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage 
  Conservation Area, the Old River Road North of Schell City and Lost
  Creek west of Schell Lake. Flood waters overflow the main river 
  channel at the gage site.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Osage River Basin
  Schell City      30  30.3 Sat 10 AM  30.4  29.7  24.3


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$
780 
WGUS83 KSGF 170006
FLSSGF
Flood Statement
National Weather Service Springfield MO
706 PM CDT Sat Mar 16 2019



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County 
  Osage River near Schell City affecting Bates and Vernon Counties 
   
.Heavy rainfall last week caused river levels to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-171506-
/O.EXT.KSGF.FL.W.0006.000000T0000Z-190318T0438Z/
/HTNM7.1.ER.190313T0321Z.190315T2130Z.190317T0438Z.NO/
706 PM CDT Sat Mar 16 2019

...For the Little Osage River near Horton...
* At  6:45 PM Saturday The stage was 41.4 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring.

* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Little Osage River Basin
  Horton           41  41.4 Sat 07 PM  39.3  36.9  33.4


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

MOC013-217-171506-
/O.EXT.KSGF.FL.W.0013.000000T0000Z-190319T0000Z/
/SCZM7.1.ER.190316T0615Z.190317T1200Z.190318T0000Z.NO/
706 PM CDT Sat Mar 16 2019

...For the Osage River near Schell City...
* At  6:45 PM Saturday The stage was 30.4 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Forecast...The river will continue rising to near 30.6 feet by 
  tomorrow morning.  The river will fall below flood stage tomorrow 
  evening.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of 
  Schell City.  County roads west and north of Route M become 
  flooded. The Four River Conservation Area 10 miles west of Schell 
  City floods.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Sun   Mon   Tue

Osage River Basin
  Schell City      30  30.4 Sat 07 PM  26.8  20.5  18.5


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$
174 
WGUS83 KSGF 171241
FLSSGF
Flood Statement
National Weather Service Springfield MO
741 AM CDT Sun Mar 17 2019

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Osage River near Schell City affecting Bates and Vernon Counties 
   
.Heavy rainfall from this past week caused river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC013-217-180340-
/O.EXT.KSGF.FL.W.0013.000000T0000Z-190318T1358Z/
/SCZM7.1.ER.190316T0615Z.190317T0201Z.190317T1358Z.NO/
741 AM CDT Sun Mar 17 2019

...For the Osage River near Schell City...
* At  6:45 AM Sunday The stage was 30.2 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is occurring.

* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 31.0 feet...Flood waters impact low lying areas west of 
  Schell City.  County roads west and north of Route M become 
  flooded. The Four River Conservation Area 10 miles west of Schell 
  City floods.

&&

               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Osage River Basin
  Schell City      30  30.2 Sun 07 AM  23.9  20.3  18.2

&&

LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

$$
063 
WGUS83 KSGF 171248
FLSSGF
Flood Statement
National Weather Service Springfield MO
748 AM CDT Sun Mar 17 2019



 ...The Flood Warning continues for the following rivers in 
Missouri...

  Osage River near Schell City affecting Bates and Vernon Counties 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC013-217-180348-
/O.CON.KSGF.FL.W.0013.000000T0000Z-190318T1358Z/
/SCZM7.1.ER.190316T0615Z.190317T0201Z.190317T1358Z.NO/
748 AM CDT Sun Mar 17 2019

...For the The Osage River near Schell City...
 * At  6:45 AM Sunday The stage was 30.2 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is occurring.

* Forecast...The river will continue to fall to below flood stage
  later this morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage 
  Conservation Area, the Old River Road North of Schell City and Lost
  Creek west of Schell Lake. Flood waters overflow the main river 
  channel at the gage site.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Osage River Basin
  Schell City      30  30.2 Sun 07 AM  23.9  20.3  18.2


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$
507 
WGUS83 KSGF 171920
FLSSGF
Flood Statement
National Weather Service Springfield MO
220 PM CDT Sun Mar 17 2019



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Osage River near Schell City affecting Bates and Vernon Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC013-217-171950-
/O.CAN.KSGF.FL.W.0013.000000T0000Z-190318T1358Z/
/SCZM7.1.ER.190316T0615Z.190317T0201Z.190317T1555Z.NO/
220 PM CDT Sun Mar 17 2019

The Flood Warning has been cancelled for: 
 The Osage River near Schell City.
* At  1:46 PM Sunday The stage was 29.9 feet. 
* Flood stage is 30.0 feet. 
* Forecast...The river will continue to fall to 23.9 feet by tomorrow
  morning.
* Impact...At 30.0 feet...Flood waters affect the Schell Osage 
  Conservation Area, the Old River Road North of Schell City and Lost
  Creek west of Schell Lake. Flood waters overflow the main river 
  channel at the gage site.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Mon   Tue   Wed

Osage River Basin
  Schell City      30  29.9 Sun 02 PM  23.9  20.3  18.2


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 16, 12:07 AM CDT, 9 minutes earlier.

Area forecast discussion, Mar 16, 12:07 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1207 AM CDT Sat Mar 16 2019

.SYNOPSIS...
Issued at 218 PM CDT Fri Mar 15 2019

A secondary northern stream shortwave was pushing through the area
early this afternoon. Clouds this morning associated with the
large storm system that affected the area yesterday have exited
east of the area earlier this morning. Some breezy conditions were
occurring across the area today and with humidity levels expected
to dip into the 30s this afternoon, some elevated areas of fire
weather are possible, particularly in the grasslands.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 218 PM CDT Fri Mar 15 2019

Winds should diminish to light and variable this evening as
surface high pressure moves overhead. With the light wind, clear
sky and dry atmospheric conditions, temperatures will likely drop
back below freezing tonight with lows in the upper 20s to around
30.

Sunshine is expected on Saturday with a light surface wind.
Temperatures should climb into the mid to upper 50s.

.LONG TERM...(Saturday Night through Friday)
Issued at 218 PM CDT Fri Mar 15 2019

Another dry day with plenty of sunshine is expected on St. Patty's
day, with a weak cold front moving through. Not enough moisture
for any rainfall and it looks like temperatures will rise back
into the mid to upper 50s.

Monday looks similar to Sunday, albeit slightly cooler with highs
in the low to mid 50s.

The next shortwave energy that may bring some precipitation to the
area will be in the Tuesday to Wednesday time frame. Not a lot of
moisture with this feature and QPF amounts look to be a quarter
inch or less.

Another system will be pushing inland and into the southern
Rockies by late in the week which may bring a better chance of
showers to the area by the weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1206 AM CDT Sat Mar 16 2019

Mostly clear skies and VFR conditions will continue through
Saturday evening. Winds will remain light out of the west to
southwest.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Schaumann
Hazardous weather outlook, Mar 15, 7:03 PM CDT, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
703 PM CDT Fri Mar 15 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
703 PM CDT Fri Mar 15 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

  No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.